Ask a doctor

What Treatment Can Be Used for a Drooping Eyelid After Botox ?

What Treatment Can Be Used for a Drooping Eyelid After Botox ?

Doctor Answers (9)

Treatment for Drooping Eye-LID after Botox.

+1
If you have a true eye-LID droop after Botox, you can use Apraclonidine 0.5, 1-2 drops, 3 times per day.  The average improvement in the lid droop is about 2mm, but note that this is an average amount -- some people may not experience any treatment at all...

Be sure to return to your injecting physician for a complete exam to determine if you have eye-LID droop and note eye-BROW droop from the BOTOX.  (The drops will not improve eye-BROW droop.) 

If you are a candidate for the eye-drops,  please make sure your injecting physician goes over all the potential side-effects such as "adrenaline-like" symptoms like anxiety or heart pounding; you may also experience eye irritation, eye dryness, and eye pain, amongst other symptoms. If that happens you will likely need to take some lubricating eye drops, lower the dose, switch the eye-drops, or stop the drops altogether...

Good luck


Chestnut Hill Plastic Surgeon
5.0 out of 5 stars 3 reviews

Drooping eyelid from Botox

+1

A physician, preferably the one who injected you with Botox and knows exactly the number of units and sites of injections, should evaluate the cause of the droop. The treatment is different if it is because of a loss of tone of the forehead muscle above the eyebrow or the levator muscle of the upper eyelid itself.  If it is the forhead, possibly treating the depressor muscles of the glabella and outer eyelid eyebrow area can help lift the forehead slightly.  Another off-label use is the injection of filler that might help lift the eyebrow.  If the levator muscle of the upper eyelid is involved then an off-label use of Iopidine eyedrops may be indicated. Please see your doctor.

Ronald Shelton, MD
Manhattan Dermatologist
5.0 out of 5 stars 32 reviews

Help with drooping lids after Botox

+1

All valuable feedback from panel members regarding eye drops (Visine, etc) that may help resolve the problem. This, combined with time, will improve the situation usually within two weeks for some situations.  Any amount of improvement is the goal.  

Most of all, be certain to be evaluated by your practitioner for further feedback, options, and for them to make certain you feel well-cared for.

Harold J. Kaplan, MD
Los Angeles Facial Plastic Surgeon
5.0 out of 5 stars 6 reviews

You might also like...

Treatment of drooping eyelid after botox

+1

There are several drops that stimulate the eyelid muscle to compensate for the side effect of botox. Even some over the counter drops like visine or naphcon can help. I would discuss the use and frequency of these drops with your treating physician.

Scott Trimas, MD
Jacksonville Facial Plastic Surgeon
5.0 out of 5 stars 9 reviews

Drooping eyelid with botox

+1

Botox in some circumstances can cause the eyelid to droop. Unfortunately this can last a few months. An alpha-adrenergic can be used as eye drops to improve the symptoms.

Steven Wallach, MD
Manhattan Plastic Surgeon
4.5 out of 5 stars 18 reviews

Iopidine eye drops can help lift the droopy eyelid after Botox.

+1

Hi.

This is unfortunate but of course it will go away, typically in two months.  It happens when Botox is injected too close to the eyelid.  Until it does go away, the drops can help.

George J. Beraka, MD (retired)
Manhattan Plastic Surgeon
5.0 out of 5 stars 9 reviews

Treatment for a drooping eyelid after Botox

+1

Drooping of the eyelid, called eyelid ptosis, is a known side effect of neurotoxin injections with Botox, Dysport or Xeomin. Fortunately this risk can be minimized with good injector technique and proper assessment prior to the injections. Ptosis can occur 2 to 10 days after injection and can persist for up to 2 to 4 weeks. Eyelid ptosis can be treated with Iopidine, an α-adrenergic eye drop, which will cause a one to two mm elevation of the upper lid which is usually sufficient to make the eyelids symmetrical. You should contact your physician injector to see if this medication is right for you. Please ignore advice, such as that below, from plastic surgeons suggesting you only see a plastic surgeon.

Mitchell Schwartz, MD
South Burlington Dermatologic Surgeon
5.0 out of 5 stars 8 reviews

Drooping eyelid after Botox

+1

It is a very rare complication from Botox or any of the injectable toxin products to develop a temporary droopy eyelid.  It is important to differentiate this from a "heavy eyelid" caused by a droopy eyebrow.  For the droopy eyelid there are special eyedrops that your doctor can prescribe to you to help lift the eyelid until the Botox wears off.  While the temporary complication is rare, it is very important to make sure that you are being seeing by a board certified plastic surgeon with extensive experience in Botox injections.  

 

Good Luck.

David Shafer, MD
New York Plastic Surgeon
5.0 out of 5 stars 57 reviews

Drooping eyelid after Botox

+1

There are many "remedies" for a drooping lid but it depends on what is causing the droop.  If the problem is a true lid ptosis (looks like a lazy eyelid), iopidine drops can help stimulate the muscle that opens the eye.  If it is from overtreatment of the forehead (the most likely cause) then sometimes adding more botox to the mid to lateral brow will help give the brow more of a lift.  Additionally, filler can be used to lift the brow by placing it in the forehead above or in the tail of the brow.

Stacey Tull, MD
Chesterfield Dermatologic Surgeon
1.0 out of 5 stars 1 review

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.